Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tampa Bay, FL

July 10, 2021Pinellas County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jul 10, 2021, 5:21 PM EDT for Pinellas County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 5:21 PM EDT (21:21 UTC)
Expired
Jul 10, 2021, 6:00 PM EDT
In force
39 min
Issued by
NWS Tampa Bay, FL

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 43 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

904 
WWUS82 KTBW 102121
SPSTBW

Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
521 PM EDT Sat Jul 10 2021
 
FLZ050-151-251-102200-
Coastal Hillsborough FL-Pinellas FL-Inland Hillsborough FL-
521 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PINELLAS AND
NORTHWESTERN HILLSBOROUGH COUNTIES UNTIL 600 PM EDT...

At 520 PM EDT, Doppler radar was tracking a strong thunderstorm over
Citrus Park, or 8 miles northwest of Tampa, moving southwest at 5
mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tampa, Clearwater, Citrus Park, Greater Carrollwood, Greater
Northdale, Tampa International Airport, Lake Magdalene, Egypt
Lake-Leto, Keystone, Safety Harbor, West Park, Oldsmar, Westchase and
Town N Country.

LAT...LON 2814 8256 2809 8248 2791 8256 2800 8271
TIME...MOT...LOC 2120Z 024DEG 6KT 2805 8258 

$$

TBW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:43 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 10, 2:43 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
243 PM EDT Sat Jul 10 2021

.DISCUSSION...
During the rest of the weekend a short wave trough ejects from the
northern plains to the Mid-Mississippi Valley as it deepens into a
low...Mid level ridging in the Atlantic stretches across FL to the
Gulf of Mexico while an upper low tracks westward aloft the Bahamas.
At the surface high pressure from the Atlantic extends across the
state to most of the the Gulf with an axis that lifts north...from
central to north FL.

Ample moisture is in place for showers and storms through Sun...from
the afternoon into the early evening hours. Coverage starts off
isolated but becomes scattered to numerous during the afternoons.
Light and variable flow this afternoon will result in slow
moving showers/storms with rather uniform areal coverage. But as Sun
transitions into a southeasterly flow regime with a subtle increase
in speed showers/storms will congregate along the Gulf coast.

Mon through next Sat: The mid level ridging remains centered off
the Mid-Atlantic coast as it sprawls over FL to the Gulf. The Mid-
Mississippi Valley upper low scoots across the Great Lakes to
southeast Canada. The upper low over the Bahamas slides west over
Cuba to the Yucatan. Another upper low forms east of the Bahamas
by next weekend. The Atlantic high pressure ridge axis exits the
state early Mon then meanders between 30 and 35 North Latitude...
providing easterly and southeasterly flow across the area.

Moisture will be adequate for isolated to scattered but
occasionally numerous showers and thunderstorms in the afternoon
and evening hours. With the high pressue ridge axis north of the
area the prevailing flow will be east or southeast but with sea
breezes along the coast most afternoons. As a result the greatest
coverage is expected along the Gulf coast mid to late afternoon.

&&

.AVIATION...
10/18Z TAF cycle. Prevailing VFR under increasing clouds. Have
started TSRA with SCT CB TIL 03Z. PSBL MVFR especially at
LAL/PGD/FMY/RSW. Mostly VRBL winds become W or NW AOB 08KT by 20Z at
coastal aerodromes. Light and VRBL winds overnight then E or SE 5 to
7KT AFT 14Z.

&&

.MARINE...
Winds/seas 15 knots/3 feet or less...although higher in and near
showers and thunderstorms. High pressure lifts into north FL Sun
then exits the state Mon and resides along or north of Latitude
30 North. The gradient tightens slightly with a subtle increase in
east or southeast winds. However a sea breeze is expected most
days.

&&

.FIRE WEATHER...
A moist airmass with showers and storms will preclude any low RH
concerns. Increased wind speeds will create some high dispersions
Mon.

&&

.Preliminary Point Temps/PoPs...
TPA  77  89  77  92 /  30  50  30  70
FMY  75  89  74  91 /  60  60  30  70
GIF  74  91  74  90 /  40  60  20  70
SRQ  76  89  74  92 /  50  50  30  70
BKV  72  90  72  92 /  20  60  30  70
SPG  79  88  77  90 /  30  50  30  70

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

RKR

In the hours before

Special weather statement, Jul 10, 4:09 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
409 PM EDT Sat Jul 10 2021

FLZ165-265-102100-
Inland Lee FL-Coastal Lee FL-
409 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEE COUNTY UNTIL 500
PM EDT...

At 409 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bonita Springs, moving north at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bonita Springs, Lehigh Acres, Lovers Key State Park, San Carlos Park,
Southwest Florida Airport, Harlem Heights, Three Oaks, Iona, Cypress
Lake, Villas, Estero and Gateway.

LAT...LON 2633 8182 2633 8184 2651 8198 2661 8162
      2642 8160 2642 8166 2632 8166 2632 8169
      2631 8169 2632 8182
TIME...MOT...LOC 2009Z 166DEG 11KT 2636 8172

TBW
Special weather statement, Jul 10, 5:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
521 PM EDT Sat Jul 10 2021

FLZ050-151-251-102200-
Coastal Hillsborough FL-Pinellas FL-Inland Hillsborough FL-
521 PM EDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PINELLAS AND
NORTHWESTERN HILLSBOROUGH COUNTIES UNTIL 600 PM EDT...

At 520 PM EDT, Doppler radar was tracking a strong thunderstorm over
Citrus Park, or 8 miles northwest of Tampa, moving southwest at 5
mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tampa, Clearwater, Citrus Park, Greater Carrollwood, Greater
Northdale, Tampa International Airport, Lake Magdalene, Egypt
Lake-Leto, Keystone, Safety Harbor, West Park, Oldsmar, Westchase and
Town N Country.

LAT...LON 2814 8256 2809 8248 2791 8256 2800 8271
TIME...MOT...LOC 2120Z 024DEG 6KT 2805 8258

TBW

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:00 PM EDTRiver Flood WarningTBWManatee20 hr
Jul 10, 4:09 PM EDTSpecial Weather StatementTBWLee51 min
Jul 10, 6:16 PM EDTSpecial Weather StatementTBWCharlotte, Lee44 min
Jul 10, 6:20 PM EDTSpecial Weather StatementTBWHardee40 min
Jul 10, 6:50 PM EDTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Sarasota23 min
Jul 10, 6:57 PM EDTSpecial Weather StatementTBWLee63 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.